Problèmes mathématiques de la mécanique
Une remarque sur les bifurcations avec une singularité quadratique pour les systèmes O(3) invariants
[A remark on O(3)-invariant bifurcations with a quadratic singularity]
Comptes Rendus. Mathématique, Volume 344 (2007) no. 8, pp. 529-533.

For invariant systems under an irreducible action of the group O(3), the bifurcation diagram is different whether the group action is ‘natural’ (acting on scalar fields) or ‘antinatural’ (acting on pseudoscalar fields). This property is exploited to study the codimension 2 singularity which appears in the case of a natural representation with even degree , when the coefficient of the unique quadratic term in the equations is close to 0. A consequence of this approach is that a class of bifurcated solutions which exist for the natural representation, can be seen as ‘remains’ of solutions with maximal isotropy for the antinatural representation.

Pour les systèmes invariants par une représentation irréductible du groupe O(3), le diagramme de bifurcation est différent selon qu'on considère une représentation « naturelle » (c'est-á-dire agissant sur les champs scalaires) ou « anti-naturelle » (agissant sur les champs pseudoscalaires). Cette propriété est mise á profit pour étudier la singularité de codimension 2 qui apparaît dans le cas d'une représentation naturelle de degré pair, lorsque le coefficient de l'unique terme quadratique dans l'équation de bifurcation est voisin de 0. Une conséquence de cette approche est de montrer que certaines solutions d'isotropie non maximale qui bifurquent pour la représentation naturelle, peuvent être considéréres comme des « vestiges »de solutions d'isotropie maximale pour la représentation anti-naturelle.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2007.03.014
Chossat, Pascal 1, 2

1 I.N.L.N. (UMR 6618 CNRS), Sophia Antipolis, 06560 Valbonne, France
2 Laboratoire J.-A. Dieudonné (UMR 6621 CNRS), Université de Nice Sophia Antipolis, Parc Valrose, 06108 Nice cedex 2, France
@article{CRMATH_2007__344_8_529_0,
     author = {Chossat, Pascal},
     title = {Une remarque sur les bifurcations avec une singularit\'e quadratique pour les syst\`emes $ \mathbf{O}(3)$ invariants},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {529--533},
     publisher = {Elsevier},
     volume = {344},
     number = {8},
     year = {2007},
     doi = {10.1016/j.crma.2007.03.014},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2007.03.014/}
}
TY  - JOUR
AU  - Chossat, Pascal
TI  - Une remarque sur les bifurcations avec une singularité quadratique pour les systèmes $ \mathbf{O}(3)$ invariants
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 529
EP  - 533
VL  - 344
IS  - 8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2007.03.014/
DO  - 10.1016/j.crma.2007.03.014
LA  - fr
ID  - CRMATH_2007__344_8_529_0
ER  - 
%0 Journal Article
%A Chossat, Pascal
%T Une remarque sur les bifurcations avec une singularité quadratique pour les systèmes $ \mathbf{O}(3)$ invariants
%J Comptes Rendus. Mathématique
%D 2007
%P 529-533
%V 344
%N 8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2007.03.014/
%R 10.1016/j.crma.2007.03.014
%G fr
%F CRMATH_2007__344_8_529_0
Chossat, Pascal. Une remarque sur les bifurcations avec une singularité quadratique pour les systèmes $ \mathbf{O}(3)$ invariants. Comptes Rendus. Mathématique, Volume 344 (2007) no. 8, pp. 529-533. doi : 10.1016/j.crma.2007.03.014. http://www.numdam.org/articles/10.1016/j.crma.2007.03.014/

[1] Chossat, P. Solutions avec symètrie dièdrale dans les problèmes de bifurcation invariants par symètrie sphèrique, Comptes-Rendus de l'Académie des Sciences de Paris, Volume 297 (1983), pp. 639-642

[2] Chossat, P.; Lauterbach, R. Equivariant Bifurcation Theory and its Applications, Advanced Series in Nonlinear Dynamics, vol. 15, World Scientific, Singapore, 2000

[3] Chossat, P.; Lauterbach, R.; Melbourne, I. Steady-state bifurcation with O(3)-symmetry, Arch. Ration. Mech. Anal., Volume 113 (1990), pp. 313-376

[4] Geiger, C.; Dangelmayr, G.; Rodriguez, J.D.; Guttinger, W. Symmetry breaking bifurcations in spherical Benard convection. I: Results from singularity theory, Fields Institute Communications, vol. 5, American Mathematical Society, Providence, RI, 1993, pp. 225-237

[5] Golubitsky, M.; Stewart, I.; Schaeffer, D. Singularities and Groups in Bifurcation Theory, vol. 2, Appl. Math. Sci., vol. 69, Springer-Verlag, 1988

[6] Rodriguez, J.D.; Geiger, C.; Dangelmayr, G.; Guttinger, W. Symmetry breaking bifurcations in spherical Benard convection. II : Numerical results, Fields Institute Communications, vol. 5, American Mathematical Society, Providence, RI, 1996, pp. 239-253

Cited by Sources: